MAUDE Adverse Event Report: PHILIPS ULTRASOUND, INC EPIQ 7; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC

PHILIPS ULTRASOUND, INC EPIQ 7; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Model Number EPIQ 7 DIAGNOSTIC ULTRASOUND SYSTEM
Medical Device Problem Code Unintended Electrical Shock (4018)
Health Effect - Clinical Code Electric Shock (2554)
Date of Event 12/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the transducer port shocked the user while connecting/disconnecting the transducer to the epiq 7 ultrasound system.The system was not in clinical use at the and there was no reported serious injury associated with this event.The philips service engineer performed hardware tests and inspected all transducer cables and power cable for any damage and none was found.The acquisition module was replaced as a precautionary measure to address the customer¿s immediate concerns.Philips has started an investigation, and upon completion, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
An investigation was performed to determine the cause of the reported problem.The replaced acquisition module was returned for evaluation, and the reported problem was unable to be reproduced.However, the sonographer stated she was wearing gloves with gel on her fingertip when removing the transducer which may have contributed to the light shock sensation and was advised to keep water-based products away from the ports when connecting and disconnecting the transducer.The system has returned to service with no similar issues reported.

Brand Name
EPIQ 7
Common Device Name
SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Manufacturer (Section D)
PHILIPS ULTRASOUND, INC
22100 bothell everett highway
bothell WA 98021
Manufacturer (Section G)
PHILIPS ULTRASOUND, INC
22100 bothell everett highway
bothell WA 98021
Manufacturer Contact
ondrea bermudez
22100 bothell everett highway
bothell, WA 98021
MDR Report Key23904813
Report Number3019216-2025-000503
Device Sequence Number12684085
Product Code IYN
UDI-Device Identifier00884838097865
UDI-Public(01)00884838097865
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K132304
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEPIQ 7 DIAGNOSTIC ULTRASOUND SYSTEM
Device Catalogue Number795200
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2025
Supplement Date Received by Manufacturer01/27/2026
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown